Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 39, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 30, 2005, 1:16 PM EDT for Tattnall County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2005, 1:16 PM EDT (17:16 UTC)
- Expired
- Apr 30, 2005, 2:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 120 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 8:10 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Apr 30, 1:05 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 301716
SVRCHS
GAC267-301800-
/O.NEW.KCHS.SV.W.0039.050430T1716Z-050430T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
116 PM EDT SAT APR 30 2005
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TATTNALL COUNTY IN SOUTHEAST GEORGIA
* UNTIL 200 PM EDT
* AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM COBBTOWN TO 12 MILES SOUTHWEST OF
REIDSVILLE...MOVING EAST AT 40 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
COBBTOWN...
COLLINS...
REIDSVILLE...
MANASSAS...
MENDES...
THIS IS A DANGEROUS THUNDERSTORM. IF YOU ARE NEAR ITS PATH YOU SHOULD
PREPARE FOR VERY LARGE HAIL AND STRONG DAMAGING STRAIGHT LINE WINDS.
VEHICLES AND MOBILE HOMES ARE NOT SAFE. GO TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING UNTIL THE STORM HAS PASSED.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3233 8232 3193 8249 3184 8198 3202 8187
3208 8200 3226 8204
$$
JPC1 follow-up statement
000
WWUS52 KCHS 301750
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
149 PM EDT SAT APR 30 2005
GAC267-301800-
/O.CON.KCHS.SV.W.0039.000000T0000Z-050430T1800Z/
TATTNALL-
149 PM EDT SAT APR 30 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR TATTNALL COUNTY...
AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES SOUTH OF CLAXTON TO 16 MILES NORTH OF JESUP...MOVING
EAST AT 40 MPH. TREES HAVE BEEN REPORTED DOWN IN MENDES AND
REIDSVILLE.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3233 8232 3193 8249 3184 8198 3202 8187
3208 8200 3226 8204
$$
PYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 1:15 PM EDT, 1 minute earlier.
Area forecast discussion, Apr 30, 1:15 PM EDT, 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
115 PM EDT SAT APR 30 2005
.UPDATE...ANOTHER QUICK UPDATE TO INCLUDE NEW SEVERE
THUNDERSTORM WATCH 218 IN TEXT PRODUCTS AND GRIDS. NEW WATCH
REPLACES PREVIOUS WATCH 216 AND ALSO INCLUDES MORE COUNTIES...ALL OF
OUR GA COUNTIES UNTIL 6 PM EDT.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SVR TSTM WATCH 218 FOR ALL SE GA COUNTIES.
SC...LAKE WIND ADVISORY FOR LAKE MOULTRIE SCZ045.
SVR TSTM WATCH 217 FOR SOUTHERN SC AND ADJ COASTAL WATERS
UNTIL 4 PM EDT.
MARINE...SMALL CRAFT ADVISORY AMZ330-350-374.
&&
JRLHazardous weather outlook, Apr 30, 9:41 AM EDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 941 AM EDT SAT APR 30 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-011000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA FROM 20 TO 60 NM- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 941 AM EDT SAT APR 30 2005 UPDATED FOR LATEST SEVERE THUNDERSTORM WATCHES ...SEVERE THUNDERSTORM WATCH 217 IN EFFECT UNTIL 4 PM EDT FOR SOUTHERN SOUTH CAROLINA AND ADJACENT COASTAL WATERS... ...SEVERE THUNDERSTORM WATCH 216 IN EFFECT UNTIL 2 PM EDT FOR FAR INLAND GEORGIA COUNTIES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE THUNDERSTORMS...SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY MAINLY IN THE AFTERNOON AND EVENING. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS...LARGE HAIL AND FREQUENT LIGHTNING AS THE MAIN HAZARDS. REFER TO THE SEVERE WEATHER OUTLOOK AND ZONE FORECAST FOR ADDITIONAL INFORMATION. .LAKE WINDS...A LAKE WIND ADVISORY IS IN EFFECT FOR LAKE MOULTRIE. SOUTHWEST WINDS AROUND 20 KNOTS ARE EXPECTED WITH GUSTS TO 30 KNOTS. REFER TO LATEST RECREATION FORECAST AND NPW FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED TODAY.
In the hours before
Special weather statement, Apr 30, 8:10 AM EDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 810 AM EDT SAT APR 30 2005 GAZ087>088-099>101-114>115-301800- BULLOCH-CANDLER-EFFINGHAM-EVANS-JENKINS-SCREVEN-TATTNALL- 810 AM EDT SAT APR 30 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 216 IN EFFECT UNTIL 2 PM EDT FOR THE FOLLOWING AREA... IN GEORGIA THIS WATCH INCLUDES 7 COUNTIES IN SOUTHEAST GEORGIA BULLOCH... CANDLER... EFFINGHAM... EVANS... JENKINS... SCREVEN... TATTNALL... THIS INCLUDES THE CITIES OF...REIDSVILLE...CLAXTON...MILLEN... SPRINGFIELD...STATESBORO...METTER AND SYLVANIA.
Special weather statement, Apr 30, 9:40 AM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 940 AM EDT SAT APR 30 2005 SCZ040-042>045-047>051-302000- ALLENDALE-BEAUFORT-BERKELEY-CHARLESTON-COASTAL COLLETON- INLAND COLLETON-DORCHESTER-HAMPTON-COASTAL JASPER-INLAND JASPER- 940 AM EDT SAT APR 30 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 217 IN EFFECT UNTIL 4 PM EDT FOR THE FOLLOWING AREA... IN SOUTH CAROLINA THIS WATCH INCLUDES 8 COUNTIES IN SOUTHEAST SOUTH CAROLINA ALLENDALE... BEAUFORT... BERKELEY... CHARLESTON... COLLETON... DORCHESTER... HAMPTON... JASPER... THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS CHARLESTON HARBOR... WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM... WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM... THIS INCLUDES THE CITIES OF...ALLENDALE...MONCKS CORNER... ST. GEORGE...SUMMERVILLE...CHARLESTON...HAMPTON...BEAUFORT... HILTON HEAD...WALTERBORO...EDISTO BEACH...RIDGELAND AND JASPER. GAZ087>088-099>101-114>115-301800- BULLOCH-CANDLER-EFFINGHAM-EVANS-JENKINS-SCREVEN-TATTNALL- 940 AM EDT SAT APR 30 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 216 REMAINS VALID UNTIL 2 PM EDT FOR THE FOLLOWING AREA... IN GEORGIA THIS WATCH INCLUDES 7 COUNTIES IN SOUTHEAST GEORGIA BULLOCH... CANDLER... EFFINGHAM... EVANS... JENKINS... SCREVEN... TATTNALL... THIS INCLUDES THE CITIES OF...REIDSVILLE...CLAXTON...MILLEN... SPRINGFIELD...STATESBORO...METTER AND SYLVANIA.
Special weather statement, Apr 30, 11:48 AM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1148 AM EDT SAT APR 30 2005 SCZ040-042>045-047>051-302000- ALLENDALE-BEAUFORT-BERKELEY-CHARLESTON-COASTAL COLLETON- INLAND COLLETON-DORCHESTER-HAMPTON-COASTAL JASPER-INLAND JASPER- 1148 AM EDT SAT APR 30 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 217 REMAINS VALID UNTIL 4 PM EDT FOR THE FOLLOWING AREA... IN SOUTH CAROLINA THIS WATCH INCLUDES 8 COUNTIES IN SOUTHEAST SOUTH CAROLINA ALLENDALE... BEAUFORT... BERKELEY... CHARLESTON... COLLETON... DORCHESTER... HAMPTON... JASPER... THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS CHARLESTON HARBOR... WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM... WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM... THIS INCLUDES THE CITIES OF...ALLENDALE...MONCKS CORNER... ST. GEORGE...SUMMERVILLE...CHARLESTON...HAMPTON...BEAUFORT... HILTON HEAD...WALTERBORO...EDISTO BEACH...RIDGELAND AND JASPER. GAZ087>088-099>101-114>115-301800- BULLOCH-CANDLER-EFFINGHAM-EVANS-JENKINS-SCREVEN-TATTNALL- 1148 AM EDT SAT APR 30 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 216 REMAINS VALID UNTIL 2 PM EDT FOR THE FOLLOWING AREA... IN GEORGIA THIS WATCH INCLUDES 7 COUNTIES IN SOUTHEAST GEORGIA BULLOCH... CANDLER... EFFINGHAM... EVANS... JENKINS... SCREVEN... TATTNALL... THIS INCLUDES THE CITIES OF...REIDSVILLE...CLAXTON...MILLEN... SPRINGFIELD...STATESBORO...METTER AND SYLVANIA.
Special weather statement, Apr 30, 1:07 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 107 PM EDT SAT APR 30 2005 GAZ087>088-099>101-114>115-302200- BULLOCH-CANDLER-EFFINGHAM-EVANS-JENKINS-SCREVEN-TATTNALL- 107 PM EDT SAT APR 30 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE THUNDERSTORM WATCH 216 AND HAS ISSUED SEVERE THUNDERSTORM WATCH 218 UNTIL 6 PM EDT FOR THE FOLLOWING AREA... IN GEORGIA THE NEW WATCH INCLUDES 7 COUNTIES IN SOUTHEAST GEORGIA BULLOCH... CANDLER... EFFINGHAM... EVANS... JENKINS... SCREVEN... TATTNALL... THIS INCLUDES THE CITIES OF...STATESBORO...REIDSVILLE...CLAXTON... MILLEN...SPRINGFIELD...METTER AND SYLVANIA. GAZ116>119-137>141-302200- COASTAL BRYAN-INLAND BRYAN-COASTAL CHATHAM-INLAND CHATHAM- COASTAL LIBERTY-INLAND LIBERTY-LONG-COASTAL MCINTOSH- INLAND MCINTOSH- 107 PM EDT SAT APR 30 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 218 IN EFFECT UNTIL 6 PM EDT FOR THE FOLLOWING AREA... IN GEORGIA THIS WATCH INCLUDES 5 COUNTIES IN SOUTHEAST GEORGIA BRYAN... CHATHAM... LIBERTY... LONG... MCINTOSH... THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM... INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY... THIS INCLUDES THE CITIES OF...SAVANNAH...TYBEE ISLAND... HINESVILLE...HALFMOON LANDING...LUDOWICI...PEMBROKE... FORT MCALLISTER...DARIEN AND TOWNSEND. SCZ040-042>045-047>051-302000- ALLENDALE-BEAUFORT-BERKELEY-CHARLESTON-COASTAL COLLETON- INLAND COLLETON-DORCHESTER-HAMPTON-COASTAL JASPER-INLAND JASPER- 107 PM EDT SAT APR 30 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 217 REMAINS VALID UNTIL 4 PM EDT FOR THE FOLLOWING AREA... IN SOUTH CAROLINA THIS WATCH INCLUDES 8 COUNTIES IN SOUTHEAST SOUTH CAROLINA ALLENDALE... BEAUFORT... BERKELEY... CHARLESTON... COLLETON... DORCHESTER... HAMPTON... JASPER... THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS CHARLESTON HARBOR... WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM... WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM... THIS INCLUDES THE CITIES OF...CHARLESTON...RIDGELAND...JASPER... BEAUFORT...HILTON HEAD...MONCKS CORNER...WALTERBORO... EDISTO BEACH...ALLENDALE...HAMPTON...ST. GEORGE AND SUMMERVILLE.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 1:32 PM EDT | Severe Thunderstorm Warning | CHS | Evans | 28 min |
| Apr 30, 1:43 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch | 47 min |
| Apr 30, 1:57 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty | 33 min |
| Apr 30, 2:09 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 51 min |
| Apr 30, 2:46 PM EDT | Special Marine Warning | CHS | 119 min | |
| Apr 30, 3:24 PM EDT | Special Marine Warning | CHS | 2 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.